Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 101, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 31, 2005, 3:11 AM CDT for Lamb County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2005, 3:11 AM CDT (08:11 UTC)
- Expired
- May 31, 2005, 4:15 AM CDT
- In force
- 64 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lamb County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 2:40 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1609 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 310811
SVRLUB
TXC279-310915-
/O.NEW.KLUB.SV.W.0101.050531T0811Z-050531T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
311 AM CDT TUE MAY 31 2005
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAMB COUNTY IN NORTHWEST TEXAS
* UNTIL 415 AM CDT
* AT 309 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF SUDAN...OR 10 MILES SOUTHEAST OF MULESHOE...MOVING
SOUTHEAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SUDAN...SPADE...
FIELDTON...LITTLEFIELD AND AMHERST.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3419 10244 3419 10241 3416 10236 3410 10210
3409 10209 3390 10209 3385 10212 3399 10256
3424 10259
$$2 follow-up statements
000
WWUS54 KLUB 310830
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
329 AM CDT TUE MAY 31 2005
TXC279-310915-
/O.CON.KLUB.SV.W.0101.000000T0000Z-050531T0915Z/
LAMB TX-
329 AM CDT TUE MAY 31 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 AM CDT FOR LAMB
COUNTY...
AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SUDAN...OR 15 MILES NORTHWEST OF LITTLEFIELD...MOVING SOUTHEAST
AT 25 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE LITTLEFIELD...
AMHERST...FIELDTON AND SPADE.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
LAT...LON 3419 10244 3419 10241 3416 10236 3410 10210
3409 10209 3390 10209 3385 10212 3399 10256
3424 10259
$$000
WWUS54 KLUB 310857
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
357 AM CDT TUE MAY 31 2005
TXC279-310915-
/O.CON.KLUB.SV.W.0101.000000T0000Z-050531T0915Z/
LAMB TX-
357 AM CDT TUE MAY 31 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 AM CDT FOR LAMB
COUNTY...
AT 355 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF AMHERST...OR NEAR LITTLEFIELD...MOVING SOUTHEAST AT 25
MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE LITTLEFIELD.
THIS STORM HAS A HISTORY OF PRODUCING HAIL TO THE SIZE OF GOLF
BALLS. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3419 10244 3419 10241 3416 10236 3410 10210
3409 10209 3390 10209 3385 10212 3399 10256
3424 10259
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:01 PM CDT, 12 hours 10 minutes earlier.
Area forecast discussion, May 30, 3:01 PM CDT, 12 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 301 PM CDT MON MAY 30 2005 .SHORT TERM... THE PIECE OF ENERGY THAT AIDED THE THUNDERSTORMS THAT MOVED INTO THE NORTHWESTERN ZONES IS CURRENTLY ASSISTING THE DEVELOPMENT OF A FEW THUNDERSTORMS NEAR A DISSIPATING FRONTAL BOUNDARY ACROSS THE CENTRAL PANHANDLE. AS THE UPPER LOW LOCATED OVER THE WESTERN ROCKIES BEGINS TO MOVE INTO COLORADO WE SHOULD SEE IMPROVED SHEAR TO ASSIST THUNDERSTORM DEVELOPMENT...ESPECIALLY ACROSS NORTHEAST NEW MEXICO. CANT RULE OUT A COUPLE THUNDERSTORMS INTO THE WESTERN CWA EARLY THIS EVENING WITH EASTERN AREAS SEEING VERY LITTLE CHANCE WITH WHAT APPEARS TO BE SOME SUBSIDENCE IN THE WAKE OF THE UPPER LOW LOCATED OVER NORTH TEXAS. THE BEST CHANCES OF ANYTHING MOVING INTO THE CWA WILL BE LATE THIS EVENING THROUGH TUESDAY MORNING IF THUNDERSTORMS CAN ORGANIZE INTO A COMPLEX. OUTFLOW FROM THIS SYSTEM COULD INTERACT WITH AN INCREASING LOW LEVEL JET TO BRING THUNDERSTORMS TO THE NORTHERN PORTIONS OF THE CWA. HOWEVER THE BEST CHANCES APPEAR TO BE OVER THE PANHANDLE. HAVE LEFT THE SEVERE WORDING OUT OF THE ZONES FOR NOW. OUTFLOW FROM THE MCS WILL LIKELY BE SOMEWHERE IN THE CWA ON TUESDAY. VERY DIFFICULT TO DETERMINE EXACTLY WHERE THIS BOUNDARY WILL BE AS THE UPPER TROUGH SWINGS INTO THE PLAINS. FOR NOW HAVE KEPT BEST RAIN CHANCES ACROSS THE NORTHEASTERN HALF OF THE CWA. CANT RULE OUT A SEVERE STORM OR TWO BUT WITH UNCERTAINTY TO THE LOCATION OF THE LOW LEVEL BOUNDARIES WILL HOLD OFF ON THIS MENTION. EXPECT WARMER CONDITIONS TOMORROW AS WE DRY OUT SLIGHTLY COMPARED TO THE LAST SEVERAL DAYS. .LONG TERM... THE BOUNDARY SHOULD BE MOVING SOUTHWARD TUE EVE...WITH EXTRA PUSH FROM MCS EXPECTED TO DEVELOP IN VICINITY OF SRN PANHANDLE/NRN SPLNS. DID BRING HIGHER POPS BACK SLIGHTLY FURTHER TO THE SW TUE NIGHT IN CASE OF ADDITIONAL DVLPMNT ALONG THE BOUNDARY...OTHERWISE THE ROLLING PLAINS WILL BE THE MAIN AREA UNDER THE GUN FOR POSSIBLE SVR WX AS MCS TRACKS SE. WED IS APPEARING TO BE DRIER AS SHTWV RIDGE BUILDS QUICKLY INTO WTX FROM THE SW. DID NOT WANT TO REMOVE AFTN PRECIP CHCS COMPLETELY AS COMBINATION OF GREATER HEATING ALONG WITH PLENTY OF MOISTURE MAY LEAD TO TSTM INITIATION BUT DID FOLLOW PREVIOUS TREND DOWNWARD. MED-RANGE GUIDANCE IS CONVERGING ON A SOLUTION OF A LONGWAVE TROF DVLPMNT ACROSS THE PACIFIC NW. ONE SHTWV TROF SEEN IN WV IMAGERY SW OF LOS ANGELES WILL MOVE TOWARD WTX LATE THU AND FRI. HAVE KEPT TEMPS JUST SLIGHTLY BELOW GUIDANCE DESPITE STRENGTHENING RIDGE BOTH DAYS DUE TO LARGE PLUME OF SUBTROPICAL MOISTURE THAT IS LIKELY TO MOVE OVER THE AREA IN ADVANCE OF THIS SHTWV. HAVE RAISED SKY COVER IN THIS PERIOD TO ACCOUNT FOR THIS. THE SHTWV SHOULD PROVIDE A BETTER CHANCE FOR TSTMS LATE THU THRU FRI AS IT MOVES NE ACROSS THE AREA. GUIDANCE DOES WANT TO INCREASE WESTERLY COMPONENT TO WINDS EACH AFTN AS SW FLOW ALOFT INCREASES. THIS APPEARS REASONABLE HOWEVER THE DEGREE OF DRYING ACROSS THE WESTERN COUNTIES APPEARS SOMEWHAT OVERDONE. INHERITED DEWPOINT GRIDS LOOK GOOD AND DIDNT MAKE ANY ADJUSTMENTS. COULD NOT FIND A REASON TO TAKE OUT LOW POPS THRU THE WEEKEND FOR AFTN/EVE TSTMS SO LEFT ALONE. TEMPS MAY RISE TO AT OR SLIGHTLY ABOVE SEASONAL NORMS AS SW FLOW ALOFT FCST TO CONTINUE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 58 82 57 85 / 60 20 30 20 TULIA 59 83 57 85 / 50 30 40 20 PLAINVIEW 60 84 59 84 / 50 20 30 20 LEVELLAND 62 85 60 87 / 30 20 30 20 LUBBOCK 62 86 60 87 / 30 20 30 20 BROWNFIELD 61 88 60 88 / 30 20 30 20 CHILDRESS 64 82 62 84 / 40 50 50 20 SPUR 64 85 63 86 / 30 30 40 20 ASPERMONT 64 85 64 87 / 10 40 40 20 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 18/33
In the hours before
Special weather statement, May 30, 9:11 PM CDT, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 911 PM CDT MON MAY 30 2005 TXZ021-022-027-028-033-034-039-040-310800- BAILEY-CASTRO-COCHRAN-HOCKLEY-LAMB-PARMER-TERRY-YOAKUM- 911 PM CDT MON MAY 30 2005 THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 360 EFFECTIVE UNTIL 3 AM CDT TUESDAY MORNING FOR THE FOLLOWING COUNTIES... BAILEY...CASTRO...COCHRAN...HOCKLEY...LAMB...PARMER...TERRY AND YOAKUM REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, May 31, 1:39 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
139 AM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM HAIL 10 N BLEDSOE 33.76N 103.02W
05/31/2005 2.00 INCH COCHRAN TX STORM CHASER
REPORTED BY NEWS CHANNEL 11 STORM CHASER.
&&
KWIDELSKISpecial weather statement, May 31, 2:36 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 236 AM CDT TUE MAY 31 2005 TXZ021>023-027>030-033>037-039>043-311200- BAILEY-CASTRO-COCHRAN-CROSBY-DICKENS-FLOYD-GARZA-HALE-HOCKLEY-KENT- LAMB-LUBBOCK-LYNN-PARMER-SWISHER-TERRY-YOAKUM- 241 AM CDT TUE MAY 31 2005 THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 360 EFFECTIVE UNTIL 7 AM CDT TUESDAY MORNING FOR THE FOLLOWING COUNTIES... BAILEY...CASTRO...COCHRAN...CROSBY...DICKENS...FLOYD...GARZA ....HALE...HOCKLEY...KENT...LAMB...LUBBOCK...LYNN...PARMER ...SWISHER...TERRY...AND YOAKUM REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, May 31, 2:49 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
249 AM CDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 AM HAIL MULESHOE 34.23N 102.73W
05/31/2005 1.75 INCH BAILEY TX LAW ENFORCEMENT
&&
KWIDELSKIThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:10 AM CDT | Severe Thunderstorm Warning | LUB | Cochran | 65 min |
| May 31, 2:14 AM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 61 min |
| May 31, 2:23 AM CDT | Severe Thunderstorm Warning | LUB | Bailey | 67 min |
| May 31, 3:52 AM CDT | Severe Thunderstorm Warning | LUB | Lynn | 53 min |
| May 31, 5:03 AM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 57 min |
| May 31, 5:48 AM CDT | Severe Thunderstorm Warning | LUB | Lynn | 57 min |
| May 31, 5:53 AM CDT | Severe Thunderstorm Warning | LUB | Lamb | 52 min |
| May 31, 6:16 AM CDT | Severe Thunderstorm Warning | LUB | Hockley | 59 min |
| May 31, 6:55 AM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 35 min |
| May 31, 7:13 AM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 47 min |
| May 31, 3:46 PM CDT | Tornado Warning | LUB | Castro | 59 min |
| May 31, 4:23 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 67 min |
| May 31, 4:26 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 64 min |
| May 31, 4:37 PM CDT | Tornado Warning | LUB | Swisher | 53 min |
| May 31, 4:45 PM CDT | Tornado Warning | LUB | Castro | 60 min |
| May 31, 5:00 PM CDT | Tornado Warning | LUB | Briscoe | 60 min |
| May 31, 5:31 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 59 min |
| May 31, 5:39 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 66 min |
| May 31, 5:45 PM CDT | Tornado Warning | LUB | Castro | 45 min |
| May 31, 6:00 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 60 min |
| May 31, 6:05 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 40 min |
| May 31, 6:19 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 56 min |
| May 31, 6:23 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 67 min |
| May 31, 6:30 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 60 min |
| May 31, 6:44 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 61 min |
| May 31, 6:49 PM CDT | Tornado Warning | LUB | Lamb | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.